Thunderstorm Wind, Charles
- When
- February 24, 2:51 PM EST
- Where
- Charles County, 0.47 mi WNW of Mattawoman
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.653, -76.888
A wind gust of 60 mph was measured near Northwood.
A strong cold front passed through Maryland on the 24th. Unusually warm and moist air ahead of the boundary caused an unstable atmosphere to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A strong cold front passed through Maryland on the 24th. Unusually warm and moist air ahead of the boundary caused an unstable atmosphere to develop. The instability combined with strong forcing from the front for a couple thunderstorms to become severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 24, 1:16 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
116 PM EST FRI FEB 24 2012
.SYNOPSIS...
A STRONG COLD FRONT OVER EASTERN OHIO WILL CROSS THE REGION LATE
THIS AFTERNOON BRINGING GUSTY WINDS. HIGH PRESSURE BUILDS INTO
THE AREA FOR THE WEEKEND. THE HIGH WILL MOVE OFF THE COAST MONDAY.
A STORM SYSTEM MAY IMPACT THE AREA DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
JUST GOT OFF PHONE W/ SPC - A TOR WTCH WL BE ISSUED FOR OUR SRN
CWA FM NELSON E TO ST. MARY'S THRU 01Z. STORMS WL MOVE VERY RAPIDLY
AND WE'LL PRBLY BE ABLE TO CLR THE WRN PART OF THE WATCH DURG LATE
AFTN.
WARM FNT S OF CHO HAVG DIFFICULTY PUSHING N ACROSS THE CWA. THIS
IS KEEPING MRNG TEMPS BLO XPCTD VALUES. BUT BLV AS THE CD FNT
DRAWS CLOSER THE WARM FNT WL BE FORCED N AND TEMPS SHOULD STILL
CLIMB INTO THE U60S/L70S E OF THE MTNS.
2/24 AND AREA IS CONTEMPLATING SVR WX INSTEAD OF WINTER WX. TSTM
WTCH CURRENTLY IN EFFECT. 12Z NAM BUFKIT PROFILES SHOW FNT
REACHING MRB ARND 3 PM...NHK AT 6 PM. THIS IS LN W/ ERLR MDL
TIMING. NHK HAS ARND 1000 J/KG DURG THE LATE AFTN HRS. OVERALL
HODOGRAPH IS STRAIGHT LN/UNDIRECTIONAL FLOW...BUT HODOGRAPH DOES
SHOW SOME TURNING IN THE LOWEST LVLS - THE MOST IMPORTANT PART.
SREF SVR PARAMETERS SHOW THE BEST SVR THREAT IS E OF I-95 AFTR 4
PM...SUSPECT THAT LWR SRN MD HAS THE BEST CHC OF ANY IN THE CWA.
A STRONG PRESSURE SURGE BEHIND THE COLD FRONT THIS AFTERNOON
ALONG WITH COLD ADVECTION WILL CAUSE STRONG WINDS FROM ALOFT TO
MIX DOWN TO THE SURFACE. A HIGH WIND WARNING IS IN EFFECT FOR
NORTH-CENTRAL MARYLAND AS WELL AS ALL LOCATIONS ALONG AND WEST OF
THE BLUE RIDGE MOUNTAINS. A WIND ADVISORY IS IN EFFECT BEGINNING
AT 3PM THIS AFTERNOON FOR WASHINGTON AND BALTIMORE AS WELL AS
LOWER SOUTHERN MARYLAND INTO THE VIRGINIA PIEDMONT. WIND GUSTS
AROUND 60 MPH ARE EXPECTED WITHIN THE HIGH WIND WARNING AND WIND
GUSTS AROUND 50 TO 55 MPH ARE EXPECTED WITHIN THE WIND ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE COLD FRONT WILL CONTINUE TO MOVE EAST OF THE AREA TONIGHT. A
STRONG PRESSURE GRADIENT ALONG WITH COLD ADVECTION WILL CAUSE GUSTY
WINDS TONIGHT. A HIGH WIND WARNING REMAINS IN EFFECT FOR
NORTH-CENTRAL MARYLAND AS WELL AS LOCATIONS ALONG AND WEST OF THE
BLUE RIDGE MOUNTAINS. THE WIND ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT FOR WASHINGTON AND BALTIMORE AS WELL AS LOWER SOUTHERN
MARYLAND AND THE VIRGINIA PIEDMONT. A WIND ADVISORY MAY BE NEEDED
FOR PORTIONS OF THE CWA LATE TONIGHT...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.
UPSLOPE SNOW SHOWERS ARE EXPECTED TO DEVELOP TONIGHT FOR LOCATIONS
ALONG AND WEST OF THE ALLEGHENY FRONT. A FEW INCHES OF SNOW ARE
POSSIBLE ALONG THE RIDGE TOPS. A WINTER WEATHER ADVISORY MAY BE
WARRANTED FOR THESE AREAS.
NOTICEABLY CHILLIER CONDITIONS ARE EXPECTED TONIGHT WITH MIN TEMPS
RANGING FROM THE 20S IN THE ALLEGHENY HIGHLANDS TO NEAR 40 IN
WASHINGTON AND BALTIMORE. THE GUSTY WINDS WILL MAKE IT FEEL COLDER.
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
UPPER LEVEL TROUGH PIVOTS THROUGH THE MID-ATLANTIC ON SATURDAY.
STRONG SURFACE LOW REACHES THE MARITIMES...WHILE HIGH PRESSURE MOVES
INTO THE OHIO VALLEY. PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS
WILL CONTINUE TO BE TIGHT...SO ANOTHER WINDY DAY IS EXPECTED.
ALTHOUGH GUSTS ARE NOT EXPECTED TO BE AS STRONG AS FRIDAY...NOT
COMPLETELY RULING OUT THE POSSIBILITY OF OCCASIONAL GUSTS
APPROACHING WIND ADVISORY CRITERIA IF MOMENTUM TRANSFER IS OPTIMAL.
THE STRONG NW FLOW WILL ALSO CONTRIBUTE TO ONGOING UPSLOPE SNOW OVER
THE POTOMAC HIGHLANDS. QPF IS SOMEWHAT LIMITED...BUT ANOTHER 1-2
INCHES WILL BE POSSIBLE SATURDAY MORNING THROUGH AFTERNOON.
MUCH COOLER TEMPS SATURDAY UNDER STRONG CAA. HIGHS RANGE FROM THE
LOW 30S OVER THE POTOMAC HIGHLANDS TO THE LOW 50S ALONG AND EAST OF
THE 95 CORRIDOR.
HIGH PRESSURE BUILDS TOWARDS THE EAST COAST SATURDAY NIGHT.
DECREASING WINDS AND SUBSIDENCE WILL SHUT OFF SNOW IN THE POTOMAC
HIGHLANDS...ALTHOUGH CHANCE POPS REMAIN UNTIL AFTER MIDNIGHT
SATURDAY NIGHT. WINDS GRADUALLY DECREASE IN THE EVENING AND SHOULD
BECOME LIGHT WITH DECOUPLING OVERNIGHT. LOWS RANGE FROM THE TEENS IN
THE POTOMAC HIGHLANDS TO AROUND 30 IN THE WASHINGTON AND BALTIMORE
METRO AREAS.
HIGH PRESSURE WILL BE OVERHEAD SUNDAY...RESULTING IN SUNSHINE AND
NEAR NORMAL TEMPERATURES. DRY COLD FRONTAL PASSAGE EXPECTED MONDAY
AS A CLIPPER-TYPE LOW MOVES THROUGH SRN CANADA AND NEW
ENGLAND...WITH GUSTY WINDS POSSIBLE IN THE AFTERNOON. HIGH PRESSURE
RETURNS TUESDAY. WET WEATHER POSSIBLE AGAIN WEDNESDAY WITH A COLD
FRONT APPROACHING FROM THE WEST. ABOVE-NORMAL TEMPS LIKELY EARLY
NEXT WEEK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT CURRENTLY ACROSS S-CENTRAL VA WILL PASS THROUGH THE
TERMINALS BY ERLY AFTN. SOUTHWEST WINDS WILL INCREASE BEHIND THE
WARM FRONT WITH GUSTS AROUND 30 TO 35 KNOTS EXPECTED.
A COLD FRONT WILL PASS THROUGH THE TERMINALS BTWN 20Z AND 00Z.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THUNDERSTORMS
MAY CONTAIN GUSTY WINDS AND HAIL. STRONG WESTERLY WINDS ARE
EXPECTED BEHIND THE COLD FRONT LATE THIS AFTERNOON AND EVENING.
WIND GUSTS AROUND 45 TO 50 KNOTS ARE EXPECTED. WINDS WILL DIMINISH
A LITTLE AFTER MIDNIGHT....BUT WIND GUSTS AROUND 35 TO 40 KNOTS
ARE STILL POSSIBLE.
VFR CONDITIONS EXPECTED SATURDAY THROUGH TUESDAY. GUSTY NW WINDS
EXPECTED AGAIN SATURDAY...POTENTIALLY UP TO 30 KT OR HIGHER. WINDS
DIMINISH SATURDAY NIGHT AND ARE EXPECTED TO BE LESS THAN 10 KT
THROUGH MONDAY MORNING. GUSTY WINDS POSSIBLE AGAIN MON AFTN WITH A
DRY COLD FRONTAL PASSAGE.
&&
.MARINE...
ATTM WINDS BLO SCA VALUES. THESE ARE XPCTD TO INCRS THIS AFTN AFTR
A WARM FRONT PASSES THROUGH THE WATERS. WIND GUSTS AROUND 25 TO
35 KNOTS ARE EXPECTED. A COLD FRONT WILL PASS THROUGH THE WATERS
BY EARLY EVENING. WIND GUSTS AROUND 35 TO 45 KNOTS ARE EXPECTED BEHIND
THE COLD FRONT.
SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT
THIS AFTERNOON. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND HAIL.
A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. THE
STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT.
STRONG SCA CONDITIONS EXPECTED AGAIN SATURDAY WITH CONTINUED
GUSTY NW WINDS BEHIND STRONG LOW PRESSURE ENTERING THE MARITIMES.
GALES WILL BE POSSIBLE...ALTHOUGH FORECAST LEANS TOWARDS SUB-GALE
GUSTS AT THIS TIME. WINDS DIMINISH SATURDAY NIGHT AS HIGH PRESSURE
BUILDS INTO THE MID-ATLANTIC. LIGHT WINDS EXPECTED SUNDAY. SCA
CONDITIONS POSSIBLE AGAIN MONDAY WITH A COLD FROPA.
&&
.FIRE WEATHER...
THE FIRE WEATHER WATCH ERLR IN EFFECT WAS CANCELLED. HOWEVER...
STRONG WINDS ARE STILL EXPECTED THIS AFTERNOON AND TONIGHT.
GUSTY WINDS WILL CONTINUE SATURDAY BEHIND THE COLD FRONT AND DRY AIR
WILL CAUSE MUCH LOWER RELATIVE HUMIDITY VALUES COMPARED TO FRIDAY.
THEREFORE...AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES IS
POSSIBLE. WILL COORDINATE WITH STATE AGENCIES BY SATURDAY MORNING ON
FUEL MOISTURE TO DETERMINE THE POSSIBILITY OF A FIRE WEATHER
HEADLINE.
&&
.EQUIPMENT...
KLWX WSR-88D RADAR WAS BRIEFLY BACK IN SERVICE THIS MRNG. ATTM IT
IS DOWN WHILE TECHS SERVICE THE RADOME. WE XPCT IT TO BE BACK
LATER TDA.
REFER TO WWW.WEATHER.GOV/LWX/DUALPOL_UPGRADE.PHP FOR DETAILS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ003-501-
502.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ006-007-
009>011-013-014-016>018.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ004-005.
VA...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-
503-504.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ050>057-502.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ036>040-
042-501.
WV...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-
055-501>506.
MARINE...GALE WARNING UNTIL 6 AM EST SATURDAY FOR ANZ530>543.
&&
UPDATE...WOODY!HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 135 PM EST FRI FEB 24 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 251245- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 135 PM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 PM INCLUDING STAFFORD.. SPOTSYLVANIA..KING GEORGE..CHARLES..ST. MARYS..AND CALVERT COUNTIES AS WELL AS THE POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND THE CHESAPEAKE BAY SOUTH OF NORTH BEACH. A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. A STORM WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS LATE THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITY MAY POSE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE RELAY REPORTS TO THE NWS OR YOUR REGIONAL SUB NET. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-251245- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 135 PM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR NELSON..ALBEMARLE.. GREENE..MADISON..AND ORANGE COUNTIES. A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR LOCATIONS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR NORTHEASTERN MARYLAND AS WELL AS PORTIONS OF NORTHERN AND CENTRAL VIRGINIA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. A WIND ADVISORY MAY BE NEEDED FOR LOCATIONS NEAR AND WEST OF THE BLUE RIDGE MOUNTAINS LATE TONIGHT. ACCUMULATING SNOW TONIGHT IS EXPECTED ALONG AND WEST OF THE ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITY EAST OF THE ALLEGHENY HIGHLANDS MAY POSE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES SATURDAY. ACCUMULATING SNOW IS EXPECTED SATURDAY ALONG AND WEST OF THE ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE RELAY REPORTS TO THE NWS OR YOUR REGIONAL SUB NET.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EST FRI FEB 24 2012
MDZ013-016>018-242000-
CHARLES MD-PRINCE GEORGES MD-ST. MARYS MD-CALVERT MD-
222 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORM TO AFFECT CHARLES...PRINCE GEORGES...ST. MARYS
AND CALVERT COUNTIES...
AT 223 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF RISON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE LA PLATA...ST. CHARLES...HALLOWING POINT
AND GOLDEN BEACH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3845 7728 3846 7728 3849 7728 3856 7725
3857 7722 3860 7719 3865 7666 3842 7666
TIME...MOT...LOC 1923Z 270DEG 38KT 3854 7720SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
236 PM EST FRI FEB 24 2012
MDZ013-016>018-VAZ052-053-055>057-242000-
CHARLES MD-KING GEORGE VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
STAFFORD VA-PRINCE GEORGES MD-ST. MARYS MD-FAIRFAX VA-SPOTSYLVANIA VA-
CALVERT MD-
236 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS TO AFFECT CHARLES...KING GEORGE...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD...PRINCE GEORGES...ST.
MARYS...FAIRFAX...SPOTSYLVANIA AND CALVERT COUNTIES...
AT 237 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM POTOMAC HEIGHTS TO 3 MILES NORTHWEST OF
GATEWOOD...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK...MASSAPONAX...ST.
CHARLES...LA PLATA AND WALDORF.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3868 7655 3826 7687 3834 7699 3844 7703
3840 7713 3838 7713 3838 7708 3841 7706
3841 7704 3828 7699 3825 7704 3814 7708
3819 7722 3818 7725 3824 7725 3822 7729
3825 7736 3799 7764 3806 7779 3867 7724
TIME...MOT...LOC 1937Z 274DEG 24KT 3861 7706 3811 7768The Sterling radar (KLWX), 63 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A wind gust of 60 mph was measured near Northwood.
Quarter sized hail was reported at Patuxent River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365416, 365415.